Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 239, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 30, 2009, 11:43 PM CDT for Allen County, Barren County, Warren County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2009, 11:43 PM CDT (04:43 UTC)
- Expired
- Jul 31, 2009, 12:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Allen County, KY, Barren County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1948 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 310443
SVRLMK
KYC003-009-227-310515-
/O.NEW.KLMK.SV.W.0239.090731T0443Z-090731T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1143 PM CDT THU JUL 30 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1215 AM CDT
* AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAYPOOL...OR 13 MILES
SOUTHEAST OF BOWLING GREEN...AND MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THREE FORKS AROUND MIDNIGHT CDT...
OAKLAND AROUND 1210 AM CDT...
HAYS AND SMITHS GROVE AROUND 1215 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3689 8634 3709 8625 3710 8625 3704 8602
3683 8619
TIME...MOT...LOC 0443Z 200DEG 18KT 3688 8623
$$
AL2 follow-up statements
000
WWUS53 KLMK 310457
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1257 AM EDT FRI JUL 31 2009
KYC003-310505-
/O.CAN.KLMK.SV.W.0239.000000T0000Z-090731T0515Z/
ALLEN KY-
1157 PM CDT THU JUL 30 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALLEN COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED NORTH OF ALLEN
COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3691 8615 3692 8615 3691 8616 3692 8617
3693 8618 3692 8620 3693 8625 3709 8621
3704 8602 3691 8613
TIME...MOT...LOC 0455Z 200DEG 18KT 3694 8620
$$
KYC009-227-310515-
/O.CON.KLMK.SV.W.0239.000000T0000Z-090731T0515Z/
WARREN KY-BARREN KY-
1157 PM CDT THU JUL 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR WESTERN BARREN AND EASTERN WARREN COUNTIES...
AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTHEAST OF THREE
FORKS...OR 13 MILES EAST OF BOWLING GREEN...MOVING NORTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THREE FORKS AROUND MIDNIGHT CDT...
HAYS AND SMITHS GROVE AROUND 1215 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THERE IS LITTLE TO NO LIGHTNING WITH THIS SEVERE THUNDERSTORM...SO
DO NOT WAIT FOR THUNDER BEFORE TAKING SHELTER. IN ADDITION TO
DAMAGING WINDS...TORRENTIAL RAINFALL IS ALSO POSSIBLE.
&&
LAT...LON 3691 8615 3692 8615 3691 8616 3692 8617
3693 8618 3692 8620 3693 8625 3709 8621
3704 8602 3691 8613
TIME...MOT...LOC 0455Z 200DEG 18KT 3694 8620
$$
AL000
WWUS53 KLMK 310512
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1212 AM CDT FRI JUL 31 2009
KYC009-227-310522-
/O.EXP.KLMK.SV.W.0239.000000T0000Z-090731T0515Z/
WARREN KY-BARREN KY-
1212 AM CDT FRI JUL 31 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BARREN AND EASTERN
WARREN COUNTIES WILL EXPIRE AT 1215 AM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL EXPIRE AT 1215 AM CDT.
IF YOU RECEIVED ANY WIND DAMAGE...PLEASE REPORT THIS TO LOCAL LAW
ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 3691 8615 3692 8615 3691 8616 3692 8617
3693 8618 3692 8620 3693 8625 3709 8621
3704 8602 3691 8613
TIME...MOT...LOC 0512Z 200DEG 18KT 3702 8616
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:20 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 30, 8:20 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
920 PM EDT THU JUL 30 2009
.EVENING UPDATE...
FOR THE NEAR TERM...ZONE OF CONVERGENCE INDICATED BY OBSERVATIONS
AND CONTINUAL RENEWING OF RAIN BANDS OVER THE NORTHWEST CWA. HAVE
ISSUED FLOOD ADVISORIES SO FAR...AND HAVE JUST ISSUED A FLOOD
WARNING FOR OUR WESTERN INDIANA COUNTIES. NOW GETTING SEVERAL
REPORTS OF FLOODING IN THOSE COUNTIES. LOOK FOR LSRS IN THE NEXT
FEW MINUTES.
THOSE RAINS ARE WELL NORTH OF A LOW PRESSURE SYSTEM CURRENTLY OVER
WESTERN TENNESSEE. LATEST LIGHTNING TRENDS MOVING RAPIDLY NORTH
ACROSS ALABAMA INDICATE SOME EXTRA DYNAMICS MOVING INTO THE LOW. GFS
850 MB WINDS INDICATE A LOW LEVEL JET INCREASING OVERNIGHT ACROSS
CENTRAL TENNESSEE AND POSSIBLY PUSHING INTO THE SOUTHEAST CWA. MAY
YET HAVE TO ISSUE SOME KIND OF WATCH BOX LATER TONIGHT FOR THOSE
ZONES.
WHETHER OR NOT THAT HAPPENS...PLENTY OF RAIN IS HEADED FOR THE
STATE. GIVEN THE PRE-SOAKING SOME AREAS RECEIVED HAVE EXPANDED THE
PREVIOUS FLASH FLOOD WATCH A FEW MORE COUNTIES WESTWARD. LATEST
BULLEYES IN QPF GUIDANCE HAVE EDGED FARTHER NORTH IN OUR CWA...AND
FEEL THOSE COUNTIES ARE MOST LIKELY TO HAVE FLOODING IN THE
OVERNIGHT HOURS.
OTHERWISE...NOT MUCH CHANGE IN THE FORECAST THINKING. LIGHTNING
COVERAGE IS LESS THAN RAIN COVERAGE SO FAR AND THINK THAT WILL
CONTINUE. HAVE CHANGED THE WORDING IN THE GRIDS TO SAY DEFINITE
SHOWERS WITH EITHER CHANCE OR SLIGHT CHANCE FOR STORMS...THE LATTER
BEING THE CASE OVERNIGHT FOR THE NORTHWEST CWA.
&&
.SHORT TERM (TONIGHT AND FRIDAY)...
...LOCALLY HEAVY RAINS POSSIBLE TONIGHT...
ONCE AGAIN SCATTERED SHOWERS AND THUNDERSTORMS BLOSSOMED OVER THE
REGION TODAY. EVEN SMALL UNASSUMING-LOOKING CELLS ON THE RADAR
HAVE BEEN PRODUCING LOCALLY VERY HEAVY DOWNPOURS IN THIS TROPICAL
ATMOSPHERE.
A WAVE OVER THE OZARKS THIS AFTERNOON WILL MOVE INTO THE TENNESSEE
VALLEY TONIGHT AND WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS
ALONG WITH IT...ESPECIALLY OVER CENTRAL AND SOUTHERN SECTIONS OF
KENTUCKY. PRECIPITABLE WATER VALUES ARE PROGGED TO RISE TO AROUND
2.25 INCHES TONIGHT WHICH IS RATHER IMPRESSIVE. FORECAST SOUNDINGS
SHOW A DEEP WARM CLOUD DEPTH...AROUND 4KM DEEP...WITH A LONG THIN
CAPE PROFILE AND SATURATION THROUGH A SIGNIFICANT PORTION OF THE
SOUNDING. THE 850HPA JET AXIS WILL JUST CLIP THE SOUTHEAST CORNER
OF THE CWFA AND WE WILL BE UNDERNEATH THE RIGHT ENTRANCE REGION OF
THE UPPER JET PROVIDING GOOD UPPER DIVERGENCE. LIFTED INDEX
READINGS REMAIN SLIGHTLY NEGATIVE ALL NIGHT AND K INDEX VALUES
RISE INTO THE MIDDLE AND POSSIBLY UPPER 30S. ALL THIS COMBINED
WITH 850HPA THETA-E RIDGING AND LOW LCL HEIGHTS POINT TO THE
POSSIBILITY OF A HEAVY RAIN EVENT. MID-RANGE AND SHORT-TERM MODELS
ARE IN GOOD AGREEMENT BRINGING A SLUG OF HEAVY RAIN ACROSS THE
SOUTHEAST HALF OF THE AREA OVERNIGHT. THE BEGINNINGS OF THIS HEAVY
RAIN EVENT COULD BE SEEN AT 18Z ORGANIZING OVER ARKANSAS. THERE
HAD BEEN SOME QUESTION EARLIER IF PERHAPS THE BEST HEAVY RAIN
THREAT WOULD BE TO OUR SOUTH...BUT THE POSITION OF THE ARKANSAS
RAIN LENDS CREDENCE TO RECENT MODELS BRINGING THE HEAVY RAIN MORE
NORTH INTO KENTUCKY.
THE RAIN WILL MOVE OUT QUICKLY FRIDAY MORNING. MOST FOLKS WEST OF
INTERSTATE 65 WILL SEE LITTLE IN THE WAY OF RAINFALL AFTER 6 OR
7AM. THE BACK EDGE OF THE RAIN SHOULD EXIT THE LMK BLUEGRASS
COUNTIES BY MID MORNING. MUCH DRIER AIR WILL SWEEP IN BEHIND THE
DEPARTING SYSTEM AND WE SHOULD SEE THE SUN AGAIN FRIDAY AFTERNOON.
HOW MUCH TEMPERATURES WILL BE ABLE TO RECOVER ON FRIDAY REMAINS
SOMETHING OF A QUESTION MARK...FOR NOW WILL HAVE HIGHS PROGGED
INTO THE LOWER 80S.
&&
.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
MODELS CONTINUE TO SPEED UP FRONTS AND SHRT/WVS IN THE LONG TERM
PERIOD SO HAVE MAINLY MADE PRECIP TIMING ADJUSTMENTS TO THE
FORECAST. TEMPS HAVE BEEN ADJUSTED ACCORDINGLY ALSO.
FRIDAY NIGHT THROUGH MONDAY...
AFTER A DRY PARTLY SUNNY SATURDAY...THE NEXT WEATHER SYSTEM WILL
APPROACH FROM THE NW IN THE FORM OF A COOL FRONT. AS MENTIONED
ABOVE...MODELS (NAMELY THE 12Z GFS AND 0Z CANADIAN) HAVE SPED UP
THIS SYSTEM SO HAVE INCREASED POPS FOR SATURDAY NIGHT. SHOWERS AND
T-STORMS SHOULD MAKE THEIR WAY THROUGH THE AREA SAT NIGHT THROUGH
EARLY SUNDAY. AT THIS TIME...NO ORGANIZED SEVERE THREAT EXISTS.
LOOKS LIKE THE STRONGEST STORMS WILL CONTAIN MODERATE TO HEAVY
RAINFALL...CLOUD TO GROUND LIGHTNING...AND WINDS GUSTS UP TO 40 MPH.
ANY REMAINING PRECIP WILL EXIT THE AREA AFTER THE FROPA EARLY SUNDAY
AFTERNOON.
EXACT FROPA TIMING ON SUNDAY WILL BE THE DETERMINING FACTOR FOR
TEMPS. BECAUSE MODELS HAVE NOT BEEN TOO CONSISTENT ON TIMING WITH
THIS SYSTEM...CONFIDENCE IN SUNDAY/S TEMPS IS NOT PARTICULARLY
HIGH. BASED THE TEMPS FOR THIS FORECAST PACKAGE ON THE NEW FROPA
TIMING WHICH ALLOWED FOR COOLER HIGHS ON SUNDAY IN THE LOWER 80S.
LOWS SUNDAY MORNING SHOULD VARY FROM LOW 60S IN THE NW FORECAST AREA
(FA) TO UPPER 60S IN THE SE FA.
MONDAY NIGHT THROUGH THURSDAY...
THE NEXT FORECAST CHALLENGE WILL BE A FRONTAL BOUNDARY FOR THE
MONDAY NIGHT THROUGH TUESDAY TIME FRAME. AGAIN HAVE BUMPED UP
TIMING ADDING POPS TO MONDAY NIGHT FOR THIS SYSTEM. MODELS INDICATE
A SHRT/WV WILL FOLLOW CLOSE BEHIND THIS FROPA...BUT VARY GREATLY ON
TIMING. FOR NOW HAVE PLACED PRECIP ASSOCIATED WITH THIS WAVE ON
WED. HOWEVER...CONFIDENCE IS LOW ON THIS FEATURE THIS FAR OUT IN
TIME. TEMPS LOOK TO WARM UP A BIT MON/TUE INTO THE MID AND UPPER
80S. HOWEVER TUESDAY/S FROPA SHOULD COOL THINGS DOWN INTO THE LOW
80S AGAIN FOR THE SECOND HALF OF NEXT WEEK. LOWS WILL BE IN THE 60S
TO AROUND 70.
&&
.AVIATION (00Z TAFS)...
ONGOING SHOWERS ARE WEAKENING AND BECOMING MORE ISOLATED IN NATURE
SO HAVE VICINITY SHOWERS ACROSS KSDF AND KLEX. A LOW PRESSURE SYSTEM
CURRENTLY CENTERED AROUND MEMPHIS AND MOVING QUICKLY NORTHEAST WILL
BRING IN OUR NEXT ROUND OF LIGHT RAINS THEN STORMS. TIMING FOR THE
STORMS WILL BE 04 TO 08Z FOR KSDF AND KBWG...AND LATER FOR KLEX.
WITH THE STORMS EXPECT MVFR CEILINGS AND POSSIBLY IFR VISIBILITIES.
AFTER THE STORMS PUSH THROUGH THE REGION...EXPECT RAPID
CLEARING...AND VFR CONDITIONS THROUGH THE REST OF THE DAY FRIDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 9 PM EDT /8 PM CDT/ THIS EVENING THROUGH
FRIDAY MORNING FOR KYZ027-041>043-046>049-053>057-061>067-
070>078-081-082.
IN...NONE.
&&
SHORT TERM...13
LONG TERM....AML
AVIATION.....RJS
UPDATE...RJSHazardous weather outlook, Jul 30, 2:46 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 346 PM EDT THU JUL 30 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-310830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 346 PM EDT THU JUL 30 2009 /246 PM CDT THU JUL 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT ALONG AND SOUTH OF A LINE FROM MORGANTOWN TO HODGENVILLE TO CARLISLE. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD OVERNIGHT...WITH LOCALLY TORRENTIAL DOWNPOURS POSSIBLE. THE MOST LIKELY TIME FOR THE HEAVIEST RAIN AND POSSIBLE FLOODING PROBLEMS WILL BE BETWEEN 10PM AND 5AM. WIDESPREAD RAINFALL AMOUNTS OF ONE INCH WILL BE POSSIBLE...ESPECIALLY IN SOUTHERN AND EASTERN SECTIONS OF THE REGION...WITH LOCALIZED TOTALS OF 2 TO 3 INCHES UNDER THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE EARLY FRIDAY MORNING...PRIMARILY EAST OF INTERSTATE 65. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL AND DANGEROUS LIGHTNING. TWO COOL FRONTS AND AN UPPER LEVEL DISTURBANCE ARE EXPECTED TO PASS THROUGH THE REGION BRINGING THUNDERSTORMS TO THE AREA MAINLY SATURDAY NIGHT AND SUNDAY...AND THEN AGAIN MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT HEAVY RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE...LOCAL MEDIA...OR LOCAL LAW ENFORCEMENT OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. 13
In the hours before
Local storm report, Jul 30, 8:44 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 PM EDT THU JUL 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0934 PM FLASH FLOOD MARENGO 38.37N 86.34W
07/30/2009 CRAWFORD IN EMERGENCY MNGR
MAN WAS TRAPPED IN TRUCK AND HAD TO RESUCED. NUMEROUS
ROADS CLOSED.
&&
EVENT NUMBER LMK0900007
NFSpecial weather statement, Jul 30, 9:18 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1018 PM EDT THU JUL 30 2009 INZ090-091-310300- FLOYD-HARRISON- 1018 PM EDT THU JUL 30 2009 ...STRONG THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT HARRISON AND FLOYD COUNTIES... AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORYDON TO 8 MILES NORTH OF BRANDENBURG TO 9 MILES WEST OF BRANDENBURG...OR ALONG A LINE EXTENDING FROM 24 MILES WEST OF LOUISVILLE TO 25 MILES WEST OF LOUISVILLE TO 37 MILES SOUTHWEST OF LOUISVILLE...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR CORYDON AROUND 1030 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && RJS
Local storm report, Jul 30, 9:39 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1039 PM EDT THU JUL 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1032 PM FLASH FLOOD MILLTOWN 38.34N 86.27W
07/30/2009 CRAWFORD IN EMERGENCY MNGR
MAIN ST CLOSED AT MILLTOWN RD
&&
EVENT NUMBER LMK0900008
NFLocal storm report, Jul 30, 10:18 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1118 PM EDT THU JUL 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1107 PM FLASH FLOOD 1 E HENRYVILLE 38.53N 85.75W
07/30/2009 CLARK IN BROADCAST MEDIA
SILVER CREEK OUT OF ITS BANKS AND COVERING MULTIPLE
RURAL ROADS.
&&
EVENT NUMBER LMK0900010
EESLocal storm report, Jul 30, 11:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 AM EDT FRI JUL 31 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD BORDEN 38.47N 85.95W
07/30/2009 CLARK IN TRAINED SPOTTER
WATER OVER MANY STREETS IN TOWN. CREEK IN BORDEN PARK
OUT OF BANKS AND FLOODING THE PARK.
&&
EVENT NUMBER LMK0900011
EESLocal storm report, Jul 30, 11:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 AM EDT FRI JUL 31 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1153 PM FLASH FLOOD FRANKLIN 36.73N 86.57W
07/30/2009 SIMPSON KY TRAINED SPOTTER
1.5 FEET OF WATER OVER COLLEGE STREET IN FRANKLIN.
&&
EVENT NUMBER LMK0900012
EESThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 11:01 PM CDT | Flash Flood Warning | LMK | Allen, Logan, Simpson | 3 hr |
| Jul 30, 11:17 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 28 min |
| Jul 31, 12:41 AM CDT | Tornado Warning | LMK | Green, Hart | 34 min |
| Jul 31, 1:23 PM CDT | River Flood Warning | LMK | Bourbon | 15 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.